Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 119, NWS Cheyenne, WY

July 3, 2010Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2010, 9:21 PM MDT for Platte County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2010, 9:21 PM MDT (03:21 UTC)
Expired
Jul 3, 2010, 9:45 PM MDT
In force
24 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:15 PM MDT, 7 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 2:15 PM MDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SAT JUL 3 2010

.SHORT TERM...TONIGHT THROUGH MONDAY
EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A MID/UPPER TROUGH
AXIS ORIENTED NE-SW FROM WCNTRL MT THROUGH CNTRL ID...WRN NV
AND NCNTRL CA...WITH SWLY FLOW FROM THE NRN PLAINS TO THE FOUR
CORNERS REGION. SEVERAL SHORT WAVES WERE TRACKING NEWD FROM THE
GREAT BASIN ACROSS WY...MT AND THE WRN DAKOTAS. A COLD FRONT
EXTENDED FROM LOW PRESSURE OVER ECNTRL ND SWWD THROUGH CNTRL SD
THEN WWD THROUGH THE NWRN NEB PANHANDLE INTO SERN WY. THE AIRMASS
AHEAD OF THE FRONT IS QUITE MOIST AND UNSTABLE WITH DEW POINTS
INTO THE UPPER 50S AND 60S. WITH SURFACE TEMPS INTO THE 80S TO
LOWER 90S...MUCAPES RANGED FROM 1000-2000 J/KG. TSTMS OVER AREAS
TO THE EAST OF A LINE FROM DOUGLAS TO CHEYENNE MAY BECOME SEVERE
THIS AFTERNOON...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING
WINDS.

TONIGHT...THE COLD FRONT PROGRESSES SWD ACROSS THE CWA. LOW LEVEL
THETA-E RIDGE AXIS...ELEVATED INSTABILITY AND POST-FRONTAL UPSLOPE
WILL FOCUS ISOLD TO SCT TSTMS EAST OF A DOUGLAS TO CHEYENNE
LINE...WITH A FEW SEVERE STORMS POSSIBLE IN THE EVENING. MODEL
BOUNDARY LAYER PROGS INDICATE LOW CEILINGS FROM SERN WY INTO THE
SRN NEB PANHANDLE LATE TONIGHT...WITH VISIBILITIES REMAINING AOA
6SM. ON SUNDAY...NEXT SHORT WAVE TO THE SW MOVES NE ACROSS WY
DURING THE AFTERNOON. SIGNIFICANT LOW/MID LEVEL MOISTURE AND CLOUD
COVER WILL TREND TOWARD THE COOLER METMOS MAX TEMPS. UPSLOPE AND
ELEVATED INSTABILITY WILL PROMOTE SCT MAINLY AFTERNOON TSTM
DEVELOPMENT. THE RISK FOR STRONG TO SEVERE TSTMS WILL EXIST OVER
ERN CO...SWRN NEB AND WRN KS ALONG AXIS OF GREATEST SURFACE-BASED
INSTABILITY AND LOW LEVEL SHEAR. SUNDAY NIGHT...MID/UPPER TROUGH
EXITS THE CWA WITH TSTM CHANCES TAPERING OFF FROM WEST TO EAST.
MONDAY... WILL BE BETWEEN TROUGHS WITH NEAR ZONAL PATTERN ALOFT
PROMOTING DRIER AND WARMER CONDITIONS.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MAIN FORECAST IMPACT WILL ANOTHER COLD FRONT MONDAY NIGHT THEN
UPSLOPE FLOW INTO THURSDAY WITH MORE OF A BACKDOOR FRONT FRIDAY
NIGHT. ON MONDAY NIGHT SHORTWAVE TROUGH AXIS EJECT THROUGH NRN
WYOMING WITH COLD FRONT INTO SRN WY BY TUESDAY 12Z FOR REINFORCING
SHOT OF COOLER AIR AND RETURN TO UPSLOPE FLOW AND SOME POST FRONTAL
PRECIPITATION AND LOW CLOUDS. FROM TUESDAY INTO THURSDAY BOTH GFS
AND ECMWF SHOW PERSISTENT UPSLOPE EAST TO SOUTHEAST FLOW OVER THE
FORECAST AREA. THIS WILL HELP KEEP TEMPERATURES DOWN WITH COOLER
MOIST FLOW. BY THURSDAY AFTERNOON MORE OF A WEAK FLOW PATTERN WILL
DEVELOP AS SHORTWAVE MOVES INTO GREAT BASIN FROM CA/NV AREA.
MEANWHILE A BACKDOOR SHORTWAVE DROPPING IN FROM NORTHERN GREAT
PLAINS WILL PROVIDE ANOTHER AREA OF COOLER NORTHEAST FLOW SHIFTING
UPSLOPE WITH POST FRONTAL PRECIPITATION INTO SATURDAY.

&&

.AVIATION...18Z TAF ISSUANCE
SFC COLD FRONT FROM SERN WY NEWD THRU CNTRL SD AND ERN ND WILL
SLOWLY SETTLE S-SEWD THRU THIS EVE. DECENT INSTABILITY AND LOW LEVEL
BOUNDARY WILL FOCUS SCT AFTN/EVE TSTMS...MAINLY E OF THE LARAMIE
RANGE. A FEW TSTMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL. VSBYS/CIGS MAY BE REDUCED TO MVFR INVOF THE STRONGEST TSTM
ACTIVITY. SERN WY/WRN NEB PANHANDLE TERMINALS MAY EXPERIENCE MVFR
CIGS AFTER 09Z SUN.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE DISTRICT THIS
AFTERNOON AND TONIGHT BRINGING COOLER TEMPERATURES...INCREASED
HUMIDITY AND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
INDEPENDENCE DAY.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A
CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN
EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY.
THE RIVER SHOULD RISE TO 5.3 FEET THIS AFTERNOON AND TONIGHT...THEN
REMAIN AT 5.2 FEET INTO EARLY NEXT WEEK. RAINFALL THIS WEEKEND
COULD ACCUMULATE BETWEEN A QUARTER AND HALF INCH OVER THE BASIN
WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE VALUES THAN PREDICTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI
LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 3, 8:41 PM MDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
841 PM MDT SAT JUL 3 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-050245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
841 PM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 3, 5:58 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     6 SE BROADWATER         41.54N 102.77W
07/03/2010  M63.00 MPH       MORRILL            NE   TRAINED SPOTTER

&&

MJAMSKI
Special weather statement, Jul 3, 6:01 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT SAT JUL 3 2010

NEZ021-055-040045-
CHEYENNE NE-MORRILL NE-
601 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRILL AND NORTHERN
CHEYENNE COUNTIES UNTIL 645 PM MDT...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF POTTER...OR 17 MILES
NORTHWEST OF SIDNEY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
GURLEY AROUND 625 PM MDT.
DALTON AND MUD SPRINGS AROUND 630 PM MDT.
CAMP LAKE AROUND 640 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Local storm report, Jul 3, 6:56 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             GURLEY                  41.32N 102.97W
07/03/2010  M1.00 INCH       CHEYENNE           NE   EMERGENCY MNGR

&&

RMAZUR
Special weather statement, Jul 3, 7:03 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT SAT JUL 3 2010

NEZ055-040200-
CHEYENNE NE-
703 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 800
PM MDT...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLTON...OR 5 MILES NORTHEAST OF SIDNEY...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUNOL...
  LODGEPOLE...
  I-80 EXIT 69...
  I-80 EXIT 76...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 60 AND
77.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CLAYCOMB
Local storm report, Jul 3, 8:39 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
839 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     BRIDGEPORT              41.67N 103.10W
07/03/2010                   MORRILL            NE   EMERGENCY MNGR

            TWO 70 FT TALL GRAIN BINS BLOWN OFF AND AWAY FROM
            FOUNDATION. A 100 FT TALL RADIO TOWER BLOWN OVER. 2 TO 3
            FT DIAMETER TREES BLOWN OVER AND SNAPPED OFF. POWER POLES
            SNAPPED OFF...PRIMARILY IN THE CENTER OF TOWN.

&&

LUNDQUIST
Special weather statement, Jul 3, 8:59 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MDT SAT JUL 3 2010

WYZ106-107-040400-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-
859 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 1000
PM MDT...

AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WHEATLAND...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRAYROCKS RESERVOIR...
  GUERNSEY...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 78 AND
91.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:10 PM MDTSevere Thunderstorm WarningCYSPlatte31 min
Jul 3, 9:44 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte12 min
Jul 4, 12:28 PM MDTTornado WarningCYSAlbany32 min
Jul 4, 12:37 PM MDTSevere Thunderstorm WarningCYSCarbon35 min
Jul 4, 1:44 PM MDTTornado WarningCYSPlatte29 min
Jul 4, 1:54 PM MDTSevere Thunderstorm WarningCYSCarbon46 min
Jul 4, 2:08 PM MDTTornado WarningCYSGoshen, Platte52 min
Jul 4, 2:16 PM MDTTornado WarningCYSLaramie, Platte44 min
Jul 4, 2:38 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon27 min
Jul 4, 2:51 PM MDTTornado WarningCYSGoshen, Laramie, Platte39 min
Jul 4, 2:56 PM MDTTornado WarningCYSGoshen36 min
Jul 4, 3:02 PM MDTTornado WarningCYSAlbany, Carbon43 min
Jul 4, 3:26 PM MDTTornado WarningCYSGoshen, Laramie29 min
Jul 4, 3:35 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte42 min
Jul 4, 3:38 PM MDTTornado WarningCYSGoshen, Laramie40 min
Jul 4, 3:58 PM MDTTornado WarningCYSAlbany, Laramie30 min
Jul 4, 4:32 PM MDTSevere Thunderstorm WarningCYSLaramie33 min
Jul 4, 5:09 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte66 min
Jul 4, 5:55 PM MDTTornado WarningCYSLaramie50 min
Jul 3, 6:42 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill45 min
Jul 4, 5:01 PM MDTTornado WarningCYSBanner, Kimball44 min
Jul 4, 5:41 PM MDTTornado WarningCYSBanner, Cheyenne, Kimball49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.